MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC WHITESTAR SIGNATURE FUSION TUBING PACK; PHACO TUBING

JOHNSON & JOHNSON SURGICAL VISION, INC WHITESTAR SIGNATURE FUSION TUBING PACK; PHACO TUBING
Model Number OPO70
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Patient code is provided for antibiotics administered as medical intervention as a preventative measure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
After a cataract procedure, a scrub nurse at an eye clinic noticed the tubing pack was leaking.The surgery center observed a small hole in one of the tubing lines.As a precautionary measure, antibiotics was administered to the patient due to a possibility of potential contamination from the endosol-balance salt solution that may have regurgitated/irrigated back into the eye.A prescription was ordered for 3 days post op.At a 1-day post op exam, the patient outcome was normal and controlled.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 5/16/2018.Device returned to manufacturer? yes.Device evaluation: the opo70 tubing pack lot# cc03833 was partially returned.Only the drain spike irrigation inlet tubing was returned.A visual inspection of the tubing revealed a crack in the wall of the tubing resulting in a small hole.The reported tear/hole in device is confirmed.Manufacturing record review: per manufacturing records review report, no related non-conformity or deviations were issued during manufacturing the pi lot# cc03833.All devices met material, assembly and performance specifications at the time of product released.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE FUSION TUBING PACK
Common Device Name
PHACO TUBING
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7376501
Report Number2648035-2018-00423
Device Sequence Number1235916
Product Code HQC
UDI-Device Identifier05050474533479
UDI-Public(01)05050474533479(17)200329(10)CC03833
Combination Product (Y/N)Y
Initial Reporter CountryFI
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/29/2020
Device Model NumberOPO70
Device Catalogue NumberOPO70
Device Lot NumberCC03833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHACOFRAGMENTATION UNIT
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005